Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: ***PLEASE,SOMEBODY TELL ME WHAT MED IS DOING T Festus

Posted by jodie on February 14, 2003, at 23:45:24

In reply to ***PLEASE,SOMEBODY TELL ME WHAT MED IS DOING THIS*, posted by Festus on February 14, 2003, at 22:54:30

My fiancee has been on the Duragesic Patch (fentanyl) for almost 2 years now. It's a schedule 2 controlled substance, very strong stuff. He on this because of a neurological disorder called Multifocal Motor Neuropathy. Closely related to ALS (Lou Gherigs Disease)..not sure if I spelled Lou's name right. My fiancee's isn't supposed to be fatal though like the other. He has extreme pain from this. He is also on Paxil 40 mg a day, and Xanax .5 3x a day or as needed. He is also on lots of other meds because of his disease. He has not been diagnosed with ADD/HD, but many people in his family, including me, believe he has the disorder. His pdoc said even if he does, he does not like to prescribe stimulants while on such a strong pain reliever. He said he has had patients have some pretty bad experiences with doing this. My fiancee has lots of different problems like extreme aggitation, anxiety, severe periods of depression,severe mood swings, inability to focus, disorganized, impulsive. We have even considered bipolar disorder. He has had many of these symptoms before he started showing symptoms, or ever diagnosed with his disease.

He has mentioned, since being on Duragesic that he has had strange sensations, almost described them as depersonalization. His Neurologist believes it could be caused from the Duragesic. But he has to outweigh the pro's & con's. He has unbearable pain without the patch. He has tried other pain meds like, oxycontin, methadone, morphine, none of them worked.

He also has problems sleeping, he never sleeps more than an hour or two at a time. He just went in for a sleep study, now waiting on results.

It's hard telling what could be causing your symptoms, but possibly the Methadone. Any hard core pain med eventually starts causing problems, physically, and mentally. Just a thought!

I have been diagnosed with bipolar in the past, now my new pdoc says I have ADD, I think I have both. I fit the description for both. I also have temporal lobe epilepsy, which causes strange sensations, strong scary deja vu (when I get the deja vu, its several times a day), depersonalization, feeling of being in a dream while awake, out of body experiences, and many more strange things. I take Klonopin to control that.

I have given many people here this advice, about similar situations, with strange sensations, but see a neurologist if you haven't already. Rule out anything neurological that could be causing these feelings. Before I was diagnosed with temporal lobe epilepsy, I thought I was losing my mind, and was afraid to tell anyone. Even if I wanted to, I didn't know how to describe it. I was a teenager then.

Anyway, sorry to hear you are having these problems, I hope things get better for you. Keep me updated!!!

Jodie


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:jodie thread:200565
URL: http://www.dr-bob.org/babble/20030214/msgs/200573.html